Alert archive / Illinois / Wind Advisories in 2013

Wind Advisory 3, NWS Chicago, IL

April 14, 20134 counties in Illinois

NWS Chicago, IL issued this wind advisory at Apr 14, 2013, 4:10 AM CDT for 4 counties in Illinois. It took effect at Apr 14, 2013, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2013, 4:10 AM CDT (09:10 UTC)
In effect from
Apr 14, 2013, 1:00 PM CDT
Expired
Apr 14, 2013, 7:20 PM CDT
In force
6 hr
Issued by
NWS Chicago, IL

Counties Ford County, IL, Grundy County, IL, LaSalle County, IL, Livingston County, IL

The radar

The Chicago radar (KLOT), 74 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WWUS73 KLOT 140910
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
410 AM CDT SUN APR 14 2013

...STRONG SOUTHERLY WINDS DEVELOPING THIS AFTERNOON...


ILZ019-021-032-039-141715-
/O.NEW.KLOT.WI.Y.0003.130414T1800Z-130415T0200Z/
LA SALLE-GRUNDY-LIVINGSTON-FORD-
INCLUDING THE CITIES OF...OTTAWA...MORRIS...PONTIAC...PAXTON
410 AM CDT SUN APR 14 2013

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

* TIMING...WINDS WILL INCREASE OUT OF THE SOUTH THROUGH THE
  MORNING AS A WARM FRONT LIFTS ACROSS THE AREA. THE STRONGEST
  WINDS ARE EXPECTED DURING THE AFTERNOON THROUGH EARLY THIS EVENING.

* WINDS...SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP AROUND 45
  MPH ARE EXPECTED THIS AFTERNOON. THE WINDS WILL SLOWLY ABATE
  THIS EVENING.

* IMPACTS...WINDS THIS STRONG WILL MAKE TRAVEL
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
  ADDITION...LIGHT WEIGHT OBJECTS WILL BE BLOWN AWAY IF NOT
  SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

KJB
3 follow-up statements
887 
WWUS73 KLOT 141522
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1022 AM CDT SUN APR 14 2013

...STRONG SOUTHERLY WINDS DEVELOPING THIS AFTERNOON...

ILZ019-021-032-039-142330-
/O.CON.KLOT.WI.Y.0003.130414T1800Z-130415T0200Z/
LA SALLE-GRUNDY-LIVINGSTON-FORD-
INCLUDING THE CITIES OF...OTTAWA...MORRIS...PONTIAC...PAXTON
1022 AM CDT SUN APR 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...WINDS WILL INCREASE OUT OF THE SOUTH THROUGH THE
  MORNING AS A WARM FRONT LIFTS ACROSS THE AREA. THE STRONGEST
  WINDS WILL OCCUR IN THE MID TO LATE AFTERNOON.

* WINDS...SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP AROUND 
  45 MPH ARE EXPECTED THIS AFTERNOON. THE WINDS WILL SLOWLY 
  ABATE THIS EVENING. 

* IMPACTS...WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST EAST ORIENTED
  ROADWAYS. IN ADDITION...LIGHT WEIGHT OBJECTS WILL BE BLOWN AWAY
  IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

RC
602 
WWUS73 KLOT 142047
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
347 PM CDT SUN APR 14 2013

...STRONG SOUTHERLY WINDS THROUGH EARLY THIS EVENING...

ILZ019-021-032-039-150200-
/O.CON.KLOT.WI.Y.0003.000000T0000Z-130415T0200Z/
LA SALLE-GRUNDY-LIVINGSTON-FORD-
INCLUDING THE CITIES OF...OTTAWA...MORRIS...PONTIAC...PAXTON
347 PM CDT SUN APR 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH LATE AFTERNOON
  AND DIMINISH IN THE EVENING.

* WINDS...SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
  ARE EXPECTED. 

* IMPACTS...WINDS THIS STRONG WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST EAST ORIENTED 
  ROADWAYS. IN ADDITION...LIGHT WEIGHT OBJECTS WILL BE BLOWN 
  AWAY IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

RC
314 
WWUS73 KLOT 150020
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
720 PM CDT SUN APR 14 2013


ILZ019-021-032-039-150130-
/O.CAN.KLOT.WI.Y.0003.000000T0000Z-130415T0200Z/
LA SALLE-GRUNDY-LIVINGSTON-FORD-
INCLUDING THE CITIES OF...OTTAWA...MORRIS...PONTIAC...PAXTON
720 PM CDT SUN APR 14 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS WILL CONTINUE TO GUST TO AROUND 30 MPH AT TIMES
THIS EVENING BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

LENNING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Apr 14, 4:08 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 14, 4:08 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
408 AM CDT SUN APR 14 2013

.DISCUSSION...
343 AM CDT

THE MAIN WEATHER CONCERNS WILL CONTINUE TO FOCUS ON WINDS
TODAY...ALONG WITH TEMPERATURES AND PRECIPITATION CHANCES OVER THE
NEXT SEVERAL DAYS.

I HAVE ISSUED A WIND ADVISORY FOR MY SOUTHWEST COUNTIES FOR THIS
AFTERNOON AND EARLY THIS EVENING.

THE WEATHER CONCERNS TODAY AND INTO MONDAY WILL BE WITH REGARDS TO A
SIGNIFICANT WEATHER DISTURBANCE...CURRENTLY DIGGING ACROSS THE
NORTHERN ROCKIES OF MONTANA AND WYOMING...PER THE LATEST WATER VAPOR
IMAGERY. THIS SYSTEM IS INDUCING LARGE SURFACE PRESSURE FALLS ACROSS
THE PLAINS STATES EARLY THIS MORNING...ALLOWING A COLORADO LOW TO
ORGANIZE AND MOVE OUT ACROSS THE PLAINS. STRONG SOUTHERLY
TRAJECTORIES ARE SETTING UP TO THE EAST OF THIS LOW ACROSS MUCH OF
THE CENTRAL CONUS. IN FACT...PROFILER AND VWP OBS ACROSS THE CENTRAL
STATES INDICATE THAT A VERY IMPRESSIVE LOW LEVEL JET IN EXCESS OF 50
KT HAS DEVELOPED ACROSS THE PLAINS THIS MORNING. THIS IS SETTING UP
SOME DECENT ISENTROPIC UPGLIDE AND MOISTURE TRANSPORT...WHICH HAS
ALLOWED SHOWERS AND EVEN A FEW THUNDERSTORMS TO DEVELOP ACROSS MUCH
OF IOWA SOUTHEASTWARD ACROSS CENTRAL SECTIONS OF ILLINOIS EARLY THIS
MORNING.

THIS ACTIVITY WILL CONTINUE TO SHIFT ACROSS NORTHERN ILLINOIS
THROUGH THE EARLY TO MID MORNING TODAY AS A SURFACE WARM FRONT
RACES NORTHWARD. TEMPERATURES ACROSS FAR NORTHERN ILLINOIS ARE
GENERALLY IN THE LOW TO MID 30S EARLY THIS MORNING...WITH
SUBFREEZING DEW POINTS IN PLACE. AN AMDAR SOUNDING OUT OF ORD
AROUND 430 UTC INDICATED A THERMODYNAMIC PROFILE SUPPORTIVE OF A
WINTERY MIX. THEREFORE...IT STILL APPEARS THAT THERE COULD BE A
SHORT WINDOW EARLY THIS MORNING IN WHICH THE PRECIPITATION COULD
START AS A SNOW AND SLEET MIX. HOWEVER...THIS WOULD BE VERY SHORT
LIVED AS THE STRONG WARM AIR ADVECTION WILL QUICKLY TAKE CONTROL
AND WARM PROFILES WELL ABOVE FREEZING VERY QUICKLY.

THE SURFACE WARM FRONT SHOULD SLOWLY LIFT ACROSS FAR NORTHERN
ILLINOIS TODAY. ONCE THIS FRONT PASSES...WINDS WILL INCREASE
SUBSTANTIALLY OUT OF THE SOUTH TODAY. VERY STRONG PRESSURE RISES ARE
EXPECTED TO ENGULF THE UPPER MIDWEST THOUGH THE DAY AS THE SURFACE
LOW QUICKLY MOVES NORTHEASTERLY TOWARDS SOUTHERN MINNESOTA. WITH
THIS IN MIND IT APPEARS WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40
MPH ARE LIKELY TODAY. HOWEVER...EVEN STRONGER WINDS ARE POSSIBLE
ACROSS CENTRAL ILLINOIS. BECAUSE OF THIS I HAVE OPTED TO GO WITH A
WIND ADVISORY FOR MY FAR SOUTHWEST COUNTIES...WHERE WINDS GUSTS
COULD HIT 45 MPH TODAY. THESE STRONG WINDS MAY BE SLOW TO SUBSIDE
THIS EVENING...AS THE AREA REMAINS IN THE WARM SECTOR OF THE SYSTEM.

TEMPERATURES TODAY WILL LIKELY HIT OR EXCEED 70 IN MOST AREAS. THE
ONLY EXCEPTION TO THIS WARMTH WILL BE ACROSS FAR NORTHEASTERN
ILLINOIS...LIKELY NORTH OF CHICAGO INTO LAKE COUNTY ILLINOIS. THE
SURFACE WARM FRONT MAY BE SLOW TO CLEAR FAR NORTHERN ILLINOIS SUNDAY
AFTERNOON...AND THIS COULD RESULT IN LOW LEVEL TRAJECTORIES MORE
SOUTHEASTERLY OFF OF LAKE MICHIGAN...THUS RESULTING IN COOLER
CONDITIONS THERE NEAR THE LAKE IN THE AFTERNOON. HOWEVER...IT
APPEARS THAT DURING THE EVENING THE FLOW MAY BECOME
SOUTH-SOUTHWESTERLY EVENING IN FAR NORTHEASTERN ILLINOIS. THIS COULD
RESULT IN THE DAYTIME HIGH TEMPERATURES DURING THE EVENING IN PLACES
IN AND AROUND WAUKEGAN.

A SURFACE COLD FRONT WILL IS EXPECTED TO BEGIN MOVING ACROSS THE
AREA VERY LATE TONIGHT AND INTO MONDAY. THIS FRONT WILL BRING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
REGION...ESPECIALLY LATE SUNDAY NIGHT AND INTO MONDAY.

THINGS STILL LOOK COMPLEX INTO THE MIDDLE OF THE WEEK. GUIDANCE
CONTINUES TO STRUGGLE WITH THE PLACEMENT OF THE SURFACE FRONT.
HOWEVER...THEY DO SUGGEST A BIT FARTHER SOUTH POSITION OF THE
FRONT THEN PREVIOUSLY FORECAST. THE PRESENCE OF THIS FRONT AND UPPER
LEVEL SOUTHWESTERLY PATTERN WILL LIKELY CONTINUE A FAIRLY ACTIVE
WEATHER PATTERN WITH SEVERAL WAVES OF SHOWERS AND THUNDERSTORMS
POSSIBLE MONDAY AND TUESDAY...ESPECIALLY ACROSS THE SOUTHERN HALF OF
MY AREA...WHERE A SOUTHERLY LOW LEVEL JET LOOKS TO CONTINUE TO
NOSE UP INTO THE AREA...PROVIDING AMPLE MOISTURE TRANSPORT AND
ISENTROPIC ASCENT OVER THE SURFACE FRONTAL BOUNDARY.

LATER IN THE PERIOD...WEDNESDAY INTO WEDNESDAY NIGHT IT STILL
APPEARS THE WESTERN CONUS TROUGH WILL KICK OUT ACROSS THE
PLAINS...LIKELY SUPPORTING ANOTHER SIGNIFICANT STORM SYSTEM ACROSS
THE CENTRAL CONUS. THERE STILL REMAINS A LARGE AMOUNT OF SPREAD IN
TERMS OF THE EXACT TRACK AND TIMING OF THIS SYSTEM ACROSS THE
CENTRAL PORTION OF THE COUNTRY. HOWEVER...GIVEN THE EXPECTATION FOR
DECENT MID LEVEL RIDGING ACROSS THE SOUTHEASTERN CONUS...ASSOCIATED
WITH A NEGATIVE PNA...IT WOULD SEEM THAT A NORTHEASTERLY TRACK OF
THE SURFACE LOW SOMEWHERE ACROSS MISSOURI AND ILLINOIS WOULD STILL
BE FAVORED. THE MAIN QUESTION STILL IS THE EXACT TIMING. THIS WILL
HAVE LARGE AFFECTS ON TEMPERATURES LATE WEDNESDAY INTO
THURSDAY...ALONG WITH THE POTENTIAL FOR STRONG CONVECTION.

IT ALSO APPEARS THAT CONDITIONS COULD BECOME COLD ENOUGH FOR SOME
RAIN AND SNOW SHOWERS LATE THURSDAY NIGHT AND ON FRIDAY AS THE UPPER
LEVEL SYSTEM MOVES OVERHEAD. OVERALL...TEMPERATURES LOOK TO REMAIN
BELOW NORMAL FOR MUCH OF THE EXTENDED PERIOD.

KJB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 09Z...

* SLIGHT CHC OF LIGHT SHRA JUST BEFORE DAYBREAK THROUGH MID-
  MORNING.

* GUSTY SOUTH WINDS DEVELOPING...GUSTS MIDDAY BETWEEN 30-35KT THRU SUNSET.

* PSBL LLVL WIND SHEAR AT 2KFT AGL AFT 03Z MON TO 50KT.

BEACHLER

//DISCUSSION...UPDATED 06Z...

HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WILL CONTINUE TO DRIFT
EAST AND WEAKEN...WITH A STRENGTHENING LOW PRESSURE SYSTEM LIFTING
NORTHEAST ACROSS THE CENTRAL PLAINS. EARLY THIS MORNING THE
GRADIENT IS MINIMAL...WHICH HAS ALLOWED WINDS TO BECOME LIGHT AND
VARIABLE. REGIONAL RADAR IMAGERY INDICATES A LEADING EDGE OF SOME
SHOWERS BEGINNING TO DEVELOP ACROSS CENTRAL IOWA STRETCHING
SOUTHEAST THROUGH SOUTHCENTRAL IL...OR ALONG A WARM FRONTAL
BOUNDARY. THIS BOUNDARY WILL STEADILY LIFT NORTH TOWARDS NORTHERN
IL/NORTHWEST IN AIRFIELDS THIS MORNING...BRINGING A SLIGHT CHC FOR
RAIN SHOWERS. A FEW SHOWERS MAY MIX WITH SLEET/SNOW ACROSS FAR
NORTHWEST IL BEFORE 12Z...THEN ALL PRECIP SHUD QUICKLY COME TO AN
END BY 15Z. WHILE VFR CONDS WILL PREVAIL...A FEW POCKETS OF MVFR
CIGS MAY OCCUR WITH THE MORNING PRECIP.

THEN THE FOCUS TURNS TOWARDS A STRONG GRADIENT THAT WILL ALLOW
SOUTHERLY WINDS TO OCCASIONALLY GUST TO 35KT MIDDAY THROUGH
SUNSET. IT IS POSSIBLE THAT A FEW GUSTS COULD TOUCH 40KT...HOWEVER
NOT ANTICIPATING A HIGH FREQUENCY. THEN WINDS DECOUPLE AFT
SUNSET...HOWEVER GUSTY WINDS WILL CONTINUE TO INCREASE ARND 2KFT
AGL TO 55KTS. WHICH INTRODUCES THE POSSIBILITY FOR LLVL WIND
SHEAR. THEN A COLD FRONT WILL PROGRESS EAST TOWARDS THE REGION
EARLY MON MORNING...WITH ANOTHER CHC FOR MVFR CIGS AND PRECIP AFT
06Z MON.

BEACHLER

//ORD AND MDW CONFIDENCE...UPDATED 09Z...

* MEDIUM CONFIDENCE IN PRECIP EARLY THIS MORNING.
* HIGH CONFIDENCE IN WIND DIR.
* MEDIUM CONFIDENCE IN WIND GUSTS.
* MEDIUM/HIGH CONFIDENCE IN CIGS.
* HIGH CONFIDENCE IN VSBYS.
* MEDIUM CONFIDENCE IN LLVL WS.

BEACHLER

//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...

MONDAY...SHRA LIKELY WITH ISOLD TSRA POSSIBLE. MVFR CIGS/VIS
POSSIBLE.

TUESDAY THROUGH THURSDAY...PERIODS OF SHRA/TSRA. MVFR POSSIBLE
DURING PRECIP.

FRIDAY AND FRIDAY NIGHT...CHANCE SHRA/SHSN. MVFR CIGS/VIS POSSIBLE.

LENNING

&&

.MARINE...
217 AM CDT

AN AREA OF HIGH PRESSURE CENTERED OVER THE OHIO VALLEY...WITH AN
INFLUENCE ACROSS THE WESTERN GREAT LAKES...WILL SLOWLY WEAKEN AND
DRIFT EAST. IN THE WAKE OF THE DEPARTING RIDGE OF HIGH PRESSURE WILL
BE A STRENGTHENING LOW PRESSURE SYSTEM CENTERED THIS MORNING OVER
THE CENTRAL PLAINS...WITH A FRONTAL BOUNDARY LIFTING NORTH ACROSS
CENTRAL IOWA STRETCHING EAST THROUGH SOUTHCENTRAL IL. AHEAD OF THE
LOW PRESSURE MUCH OF LAKE MICHIGAN WILL OBSERVE LIGHT EASTERLY
WINDS...THEN WITH A TIGHTENING PRESSURE GRADIENT...WINDS WILL
QUICKLY INCREASE SHORTLY AFTER DAYBREAK. GUSTS WILL ALSO
INCREASE...WITH GUIDANCE INDICATING THAT GUSTS COULD APPROACH
30-35KT. THE LARGEST CAVEAT IS THAT IT APPEARS A SHALLOW MARINE
STABLE LAYER WILL DEVELOP...WHICH SHOULD LIMIT HOW MUCH OF THESE
GUSTY WINDS ACTUALLY REACH THE LAKE SURFACE TODAY. THUS AT THIS TIME
HAVE OPTED TO MAINTAIN NO HEADLINES FOR THE OPEN WATERS. FOR THE
NEARSHORE WATERS IT WILL BE A SLIGHTLY DIFFERENT STORY. FLOW WILL
TURN SOUTHERLY ACROSS THE SOUTHERN PORTIONS OF THE LAKE TODAY...WITH
AGAIN A STABLE MARINE LAYER. ALTHOUGH IT DOES APPEAR FAVORABLE THAT
ENOUGH GUSTY WINDS COULD BLEED OVER INTO THE NEARSHORE WATERS FROM
NORTHWEST IN...PRODUCING FAVORABLE CONDITIONS FOR SMALL CRAFT WINDS.
IT IS CONCEIVABLE THAT A FEW GALE FORCE GUSTS TO 35 KT MAY OCCUR IN
THE NEARSHORE WATERS...MAINLY FOR THE INDIANA PORTION OF THE
NEARSHORE.

IN ADDITION THE GUSTY WINDS...THE FRONTAL BOUNDARY THAT WILL LIFT
NORTH ACROSS THE SOUTHERN PORTION OF THE LAKE THIS MORNING MAY
PRODUCE A FEW LIGHT RAIN SHOWERS BEFORE MID-MORNING FOR THE FAR
SOUTHERN PORTIONS OF THE LAKE. THEN LATER IN THE DAY THIS BOUNDARY
WILL LIFT NORTH ACROSS THE REMAINDER OF THE LAKE...WITH CONTINUED
CHANCES FOR RAIN AND POSSIBLY MIXED WITH SNOW FOR THE NORTHERN
PORTIONS OF THE LAKE.

LOW PRESSURE WILL REACH NORTHEAST WISCONSIN LATE TONIGHT/EARLY
MONDAY...WITH THE GRADIENT DIMINISHING OVER THE LAKE. THIS WILL
ALLOW WINDS TO RELAX OVERNIGHT/EARLY MONDAY TO LESS THAN 30 KT. THEN
WINDS TURN NORTHWEST/NORTH MONDAY NIGHT THROUGH TUE. HIGH PRESSURE
ACROSS CENTRAL CANADA WILL BEGIN TO SLIDE SOUTHEAST ACROSS THE UPPER
MIDWEST/NORTHERN LAKES...WITH WINDS TURNING NORTHEAST. THEN YET
ANOTHER POTENT LOW PRESSURE SYSTEM IS POISED TO DEVELOP MID-WEEK
ACROSS THE CENTRAL PLAINS. THIS NEXT SYSTEM COULD BRING A RETURN OF
NEAR GALE FORCE CONDITIONS WED NGT/EARLY THUR TO LAKE MICHIGAN.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ019-ILZ021-ILZ032-ILZ039...1 PM SUNDAY TO 9
     PM SUNDAY.

IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...10 AM SUNDAY TO 4 AM MONDAY.

&&
Hazardous weather outlook, Apr 13, 3:55 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
355 PM CDT SAT APR 13 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
142100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
355 PM CDT SAT APR 13 2013 /455 PM EDT SAT APR 13 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT...MAINLY
WEST OF THE FOX RIVER VALLEY. THUNDERSTORMS WILL NOT BE
SEVERE...HOWEVER OCCASIONAL LIGHTNING AND BRIEF HEAVY RAIN ARE
POSSIBLE.

PORTIONS OF MANY AREA RIVERS AND STREAMS WILL CONTINUE TO BE ON
THE RISE DUE TO RECENT RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOUTHERLY WINDS WILL INCREASE DURING THE DAY SUNDAY WITH GUSTS OF
30 TO 35 MPH OCCURRING IN THE AFTERNOON. A FEW GUSTS TO AROUND 40
MPH ARE POSSIBLE.

WATER LEVELS WILL REMAIN ELEVATED ON MANY RIVERS AND STREAMS.
SOME LOCATIONS WILL REMAIN IN FLOOD THROUGH THE WEEKEND AND
POSSIBLY INTO EARLY NEXT WEEK.

THUNDERSTORMS ARE POSSIBLE AREA WIDE SUNDAY NIGHT. ADDITIONAL
THUNDERSTORMS COULD CONTINUE FOR AREAS PRIMARILY ALONG AND SOUTH
OF INTERSTATE 80 MONDAY THROUGH MONDAY NIGHT.

PERIODIC THUNDERSTORMS ARE POSSIBLE AREA WIDE TUESDAY THROUGH
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-142100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
355 PM CDT SAT APR 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT ALONG THE
INDIANA NEAR SHORE THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDS AND WAVES WILL AGAIN BE HAZARDOUS TO SMALL CRAFT ON SUNDAY
AND SUNDAY NIGHT FOR BOTH THE ILLINOIS AND INDIANA NEAR SHORE
WATERS.

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT...WITH PERIODIC CHANCES
FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-142100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
355 PM CDT SAT APR 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW GALE FORCE GUSTS ARE POSSIBLE ACROSS THE NORTHERN HALF OF
LAKE MICHIGAN SUNDAY NIGHT.

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT...WITH ADDITIONAL CHANCES
FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY NIGHT MAINLY ACROSS
THE SOUTHERN HALF OF LAKE MICHIGAN.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BMD

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:59 PM CDTSmall Craft AdvisoryLOT41 hr

Nearby

Wind Advisories in Illinois, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.